MAUDE Adverse Event Report: ETHICON INC. STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare®.¿ active ingredient(s) ¿ triclosan.¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ = 2360 g/m.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what instruments were used in this procedure to handle the suture? what was the tissue condition (normal, thin, calcified, fragile, diseased)? were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? what was the volume of blood loss? how was the bleeding treated? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Was the same suture used for both layers? fascia: what suture was used on the fascia? lot number? was there any problem/deficiency with this suture? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the fascia layer dehis? what suture was used during the re-operation? please confirm date of re-operation.Please describe the appearance of the suture during the second procedure where the suture was found broken.¿outer layer¿: what suture was used on the ¿outer layer¿? product code/lot number? please specify the exact layer(s) that the suture was used on.Was there any problem with this suture? please describe the appearance of this suture during the re-operation.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the outer layer dehis? what suture was used during the re-operation for the ¿outer layer¿? was there any deficiency with the suture placed during the reoperation on (b)(6)?.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on (b)(6)2022 and a barbed suture was used for fascia closure.Post-op, on (b)(6) 2022, an x-ray was done and due to bleeding (that another surgeon thought was under the skin), the surgeon redid the outer layer.The patient got sent home but later in the day, it started to hurt and the bleeding didn´t stop.The patient came back to the clinic and the orthopedic surgeon that did the surgery saw that the barbed had ruptured in 4 places causing a total fascia rupture.The ortho surgeon had to reopen the wound and re-suture.It was opined that the total rupture of fascia closure was due to use of the wrong type of barbed suture.It was stated that the risk of an ssi is high but too early to say.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device history review : a manufacturing record evaluation was performed for the finished device batch rpbehh and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure ¿ a women what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.What is the physician¿s opinion as to the etiology of or contributing factors to this event? he was handed wrong suture (stratafix spiral instead of symmetric) what suture was used on the fascia? sxpp1b402 lot number? rpbehh did the fascia layer dehis? yes please confirm date of re-operation.(b)(6) did the outer layer dehis? they used skinstaplers and they too had ¿broke open¿ the following information was requested, but unavailable: what instruments were used in this procedure to handle the suture? what was the tissue condition (normal, thin, calcified, fragile, diseased)? were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? what was the volume of blood loss? how was the bleeding treated? other relevant patient history/concomitant medications? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Was the same suture used for both layers? fascia: was there any problem/deficiency with this suture? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what suture was used during the re-operation? please describe the appearance of the suture during the second procedure where the suture was found broken.¿outer layer¿: what suture was used on the ¿outer layer¿? product code/lot number? please specify the exact layer(s) that the suture was used on.Was there any problem with this suture? please describe the appearance of this suture during the re-operation.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what suture was used during the re-operation for the ¿outer layer¿? was there any deficiency with the suture placed during the reoperation on (b)(6)?.

Brand Name
STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15692836
Report Number2210968-2022-08906
Device Sequence Number17819245
Product Code NEW
UDI-Device Identifier10705031236059
UDI-Public10705031236059
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSXPP1B402
Device Catalogue NumberSXPP1B402
Device Lot NumberRPBEHH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/03/2022
12/19/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/18/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale